Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 123, NWS St. Louis, MO

August 22, 2017Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 22, 2017, 8:57 AM CDT for Cole County, Missouri. It took effect at Aug 23, 2017, 1:51 AM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Aug 22, 2017, 8:57 AM CDT (13:57 UTC)
In effect from
Aug 23, 2017, 1:51 AM CDT
Expired
Aug 24, 2017, 10:34 PM CDT
In force
45 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 17.06 ft at Aug 23, 2017, 9:00 AM CDT.

actionminormoderate102008/2208/2308/2408/2508/26
Action stage
13 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

306 
WGUS43 KLSX 221357
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
857 AM CDT Tue Aug 22 2017

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Moreau River near Jefferson City

.This Flood Warning is a result of 1.5 inches of precipitation the 
past 24 hours and 0.3 inches forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-231357-
/O.NEW.KLSX.FL.W.0123.170823T0651Z-170825T0334Z/
/JCMM7.1.ER.170823T0651Z.170823T1800Z.170824T0334Z.NO/
857 AM CDT Tue Aug 22 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Moreau River near Jefferson City
* from late tonight to Thursday evening.
* At  8:30 AM Tuesday the stage was 3.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight 
  tonight and crest near 20.6 feet by tomorrow early afternoon. The 
  river is forecast to fall below flood stage by tomorrow late 
  evening.
* Impact:  At 20.0 feet...Near this height, Buffalo Road will be 
  closed.  This road is about 8.7 river miles upstream of the gage.
* Impact:  At 19.0 feet...Near this height, Zion Road will be closed.
  This road is about 12 river miles upstream of the gage.
* Impact:  At 18.0 feet...Near this height, both Bainer Road and 
  Loesch Road will be closed.  These roads are about 15.5 to 16 river
  miles upstream of the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/23  08/24  08/25  08/26  08/27

Moreau River
  Jefferson City  17.0    3.46      19.4    9.9    3.7    2.5    2.3


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$
4 follow-up statements
011 
WGUS83 KLSX 230143
FLSLSX
Flood Statement
National Weather Service St Louis MO
842 PM CDT Tue Aug 22 2017

...The flood warning continues for the following rivers in 
Missouri...
 
  Moreau River near Jefferson City

.This Flood Warning is a result of almost 2 inches of precipitation the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-240142-
/O.EXT.KLSX.FL.W.0123.170823T1938Z-170825T0448Z/
/JCMM7.1.ER.170823T1938Z.170824T0000Z.170824T0448Z.NO/
842 PM CDT Tue Aug 22 2017

The Flood Warning continues for
  the Moreau River near Jefferson City
* from Wednesday afternoon to Thursday evening.
* At 7:30 PM Tuesday the stage was 7.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early Wednesday
  afternoon and to crest near 17.8 feet by Wednesday evening. The 
  river is forecast to fall below flood stage by late Wednesday 
  evening.
* Impact:  At 18.0 feet...Near this height, both Bainer Road and 
  Loesch Road will be closed.  These roads are about 15.5 to 16 river
  miles upstream of the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/23  08/24  08/25  08/26  08/27

Moreau River
  Jefferson City  17.0    7.90      15.3   12.2    3.6    2.6    2.3


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$
349 
WGUS83 KLSX 230929
FLSLSX
Flood Statement
National Weather Service St Louis MO
429 AM CDT Wed Aug 23 2017

...The flood warning continues for the following rivers in 
Missouri...
 
  Moreau River near Jefferson City

.This Flood Warning is a result of around 1.5 inches of precipitation the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-240929-
/O.EXT.KLSX.FL.W.0123.170823T1353Z-170825T0054Z/
/JCMM7.1.ER.170823T1353Z.170823T1800Z.170824T0054Z.NO/
429 AM CDT Wed Aug 23 2017

The Flood Warning continues for
  the Moreau River near Jefferson City
* from this morning to Thursday evening.
* At  3:30 AM Wednesday the stage was 15.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this morning and
  to crest near 18.3 feet by this afternoon. The river is forecast to
  fall below flood stage by this evening.
* Impact:  At 18.0 feet...Near this height, both Bainer Road and 
  Loesch Road will be closed.  These roads are about 15.5 to 16 river
  miles upstream of the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/24  08/25  08/26  08/27  08/28

Moreau River
  Jefferson City  17.0   15.83      16.4    8.6    3.4    2.4    2.3


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$
276 
WGUS83 KLSX 231359
FLSLSX
Flood Statement
National Weather Service St Louis MO
859 AM CDT Wed Aug 23 2017

...The flood warning continues for the following rivers in Missouri..
  
  Moreau River near Jefferson City

.This Flood Warning is a result of up to 3 inches of rainfall in the basin
over the last 72 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-241359-
/O.CON.KLSX.FL.W.0123.000000T0000Z-170825T0054Z/
/JCMM7.1.ER.170823T1245Z.170823T1800Z.170824T0054Z.NO/
859 AM CDT Wed Aug 23 2017

The Flood Warning continues for
  the Moreau River near Jefferson City
* until Thursday evening.
* At  8:30 AM Wednesday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 18.3 feet by this afternoon, 
  then fall below flood stage this evening.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/24  08/25  08/26  08/27  08/28

Moreau River
  Jefferson City  17.0   17.06       8.6    3.4    2.4    2.3    2.2


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$
844 
WGUS43 KLSX 231907
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
207 PM CDT Wed Aug 23 2017

.This is the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-231937-
/O.CAN.KLSX.FL.W.0123.000000T0000Z-170825T0054Z/
/JCMM7.1.ER.170823T1245Z.170823T1400Z.170823T1439Z.NO/
207 PM CDT Wed Aug 23 2017

* At  1:30 PM Wednesday the stage was 15.2 feet.
* Flood stage is 17.0 feet.
* No flooding is currently forecast.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/24  08/25  08/26  08/27  08/28

Moreau River
  Jefferson City  17.0   15.20       6.6    3.2    2.4    2.3    2.2


&&


LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
      3853 9231                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 22, 6:42 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 22, 6:42 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
642 AM CDT Tue Aug 22 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 341 AM CDT Tue Aug 22 2017

An elongated MCS stretched from northern IN across central IL
through northeast/west central MO into eastern KS early this
morning. The most intense deep convection was on the western flank
where there was strong convergence and lift via a 40+ kt
southwesterly LLJ. From central MO into central IL there has been
an overall weakening trend and decrease in the coverage of
thunderstorms. Radar trends as well as short range CAMS show a
gradual weakening of the showers and thunderstorms as they push
southeast this morning owing to diminishing CAPE, southward moving
outflow, and more focused forcing much further west. By mid-
morning there may be no more than a quickly shrinking area of
stratiform rain.

There is some question with regards to additional thunderstorm
development later today. The outflow will have moved through the CWA
by later this morning and the cold front will pass through St. Louis
near late morning, and thru the entire CWA by late afternoon/early
eve. There may be some chance for air mass recovery/destabilization
across southeast MO and southwest IL this afternoon ahead of the
front and thus potential for isolated-scattered thunderstorms.
Clouds will be somewhat slow to clear today. This combined with
north-northwest winds in the wake of the front and the associated
advection of cooler/drier air, will result in highs generally 10+
degrees cooler in most areas than yesterday.

Clouds will continue to clear across the southern portion of the
area this evening as the upper trof deepens. A pleasantly cool night
is on tap as a large surface high settles into the central Plains
and Mid MS Valley with lows nearly 10 degrees below average.

Glass

.LONG TERM...  (Wednesday through Monday)
Issued at 341 AM CDT Tue Aug 22 2017

Pleasant late August weather is on tap for the extended portion of
the forecast. Region will be characterized by temperatures generally
5-10 degrees below normal day and night accompanied by low humidity
values and little to no chance at any measurable rainfall.
Anomalously strong high pressure center will very slowly migrate
from the Upper Midwest to the Great Lakes, eventually into the New
England region. This will help continue to bring in dry
east/northeasterly flow through the period.

Gosselin

&&

.AVIATION...  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 631 AM CDT Tue Aug 22 2017

A large swath of rain showers and some embedded thunder stretched
from central IL thru east central MO into southwest MO early this
morning. Flight conditions were mainly MVFR within this band.
Precipitation should be ending within the next few hours at KCOU
and at the St. Louis area terminals around 15z or so as the band
weakens/diminishes and moves southeast. There may be a period of
MVFR CIGS in the wake of the ending precipitation and as winds
shift to the northwest with the cold front passage. All sites
should be VFR by early afternoon, with clouds clearing into
southern MO and southern IL by early evening. High pressure
settles into the region tonight with clear skies and light north-
northwest winds.

SPECIFICS FOR KSTL:

A large swath of rain showers and some embedded thunder stretched
thru the St. Louis area early this morning. Flight conditions
were mainly MVFR within this band. Precipitation should be ending
at KSTL around 15z or so as the band weakens/diminishes and moves
southeast. There may be a period of MVFR CIGS in the wake of the
ending precipitation and as winds shift to the northwest with the
cold front passage. Flight conditions should improve to VFR by
early afternoon with occasionally gusty northwest winds. High
pressure settles into the region tonight with clear skies and
light north-northwest winds.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 22, 7:58 AM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
758 AM CDT Tue Aug 22 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231115-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
758 AM CDT Tue Aug 22 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Glass

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:19 PM CDTSevere Thunderstorm WarningLSXBoone, Cole, Moniteau41 min
Aug 22, 12:36 AM CDTAreal Flood AdvisoryLSXMarion6 hr
Aug 22, 12:47 AM CDTFlash Flood WarningLSXShelby8 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.